Alert archive / Nebraska / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS Hastings, NE
NWS Hastings, NE issued this flash flood watch at Jun 12, 2007, 3:28 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jun 12, 2007, 7:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 3:28 PM CDT (20:28 UTC)
- In effect from
- Jun 12, 2007, 7:00 PM CDT
- Expired
- Jun 13, 2007, 2:55 PM CDT
- In force
- 20 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- None
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 6:43 AM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 6:43 AM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 643 AM CDT TUE JUN 12 2007 .AVIATION...LOWS CLOUDS WITH CEILINGS UNDER 1K WILL DOMINATE THROUGH MIDDAY TODAY. VISIBILITIES MAY OCCASIONALLY DIP BELOW 5 MILES BUT AM NOT EXPECTING WIDESPREAD VERY LOW VSBYS. SOME IMPROVE IN CEILINGS MAY OCCUR AROUND MIDDAY...BUT THAT WILL BE SHORT LIVED. SOUTHEAST WINDS WILL INCREASE LATE THIS MORNING THROUGH THE AFTERNOON WILL BE STEADY FROM 15 TO 20 KTS. THOUGH SOME RAIN COULD MOVE INTO LATE THIS AFTERNOON...RISK FOR HEAVIER RAINFALL AND THUNDERSTORMS LOOKS MOST LIKELY LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 12 2007/ DISCUSSION...PRIMARY FORECAST CONCERN WILL CENTER ON THE CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS. OVERALL PATTERN HAS CHANGED VERY LITTLE FROM YESTERDAY. UPPER LEVEL TROUGH IS SITUATED ACROSS THE WESTERN CONUS WITH A SFC TROUGH ALONG THE HIGH PLAINS OF WESTERN NEBRASKA INTO EASTERN COLORADO. OVERALL FLOW PATTERN CONTINUES TO SUPPORT GOOD NORTHWARD MOISTURE ADVECTION FROM THE GULF OF MEXICO INTO THE CENTRAL PLAINS. PRECIPITABLE WATER VALUES ARE INCREASING THIS MORNING AND BY THIS AFTERNOON SHOULD BE RUNNING FROM 1.5 TO 1.75 INCHES...WHICH IS ABOUT TWO STANDARD DEVIATIONS ABOVE NORMAL. SFC AND UPPER TROUGH WILL VERY SLOWLY SLIDE EAST OVER THE NEXT FEW DAYS BRINGING WITH IT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. MOSTLY CLOUDY SKIES CAN BE EXPECTED TODAY THROUGH THURSDAY IN ASSOCIATION WITH THIS SYSTEM. CLOUDS WILL MAKE IT DIFFICULT TO DESTABILIZE AND MID TO UPPER LEVEL FLOW IS RELATIVELY WEEK. THEREFORE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THE NEXT FEW DAYS ALTHOUGH A FEW ISOLATED HAIL AND WIND REPORTS ARE POSSIBLE. THE PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS THAT WILL BE EFFICIENT RAINFALL PRODUCERS. THE BEST CHANCE FOR PRECIPITATION SHOULD RUN FROM TONIGHT THROUGH WEDNESDAY NIGHT AS THE UPPER TROUGH SLIDES INTO AND ACROSS OUR CWA. HAVE LOWERED HIGH TEMPERATURES FOR TODAY AND WEDNESDAY DUE TO EXPECTED CLOUD COVER. SLIGHT POPS LINGER INTO THURSDAY AS UPPER TROUGH WEAKENS AND BECOMES CUT OFF ACROSS THE SOUTHERN PLAINS. INCREASING SUNSHINE WILL HELP TO BOOST TEMPERATURES BACK INTO THE MID TO UPPER 80S BY THE END OF THE WEEK INTO THE WEEKEND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 12, 12:11 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1211 PM CDT TUE JUN 12 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1211 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF THUNDERSTORMS CONTINUE TO INCREASE THROUGH THE DAY... WITH THUNDERSTORMS LIKELY TONIGHT. THE PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL. SOME LOCATIONS WILL SEE 1 TO 2 INCH RAINFALL AMOUNTS BY EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING HAIL STONES FROM ONE HALF TO ONE INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AND THEN AGAIN SUNDAY AFTERNOON THROUGH MONDAY. HOWEVER...THE BEST CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY ALONG WITH THE CONTINUED THREAT OF LOCALIZED HEAVY RAINFALL. SOME LOCATIONS COULD SEE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WEDNESDAY INTO WEDNESDAY NIGHT RESULTING IN THE POSSIBILITY OF MINOR FLOODING. WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
In the hours before
Local storm report, Jun 12, 2:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
226 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL 3 E PHILLIPSBURG 39.75N 99.27W
06/12/2007 E0.25 INCH PHILLIPS KS LAW ENFORCEMENT
PEA SIZE ALONG WITH 30 TO 40 MPH WINDS CREATING NEAR ZERO
VISIBILITY.
&&
KISNERSpecial weather statement, Jun 12, 2:43 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 243 PM CDT TUE JUN 12 2007 KSZ005-NEZ083-122015- HARLAN-PHILLIPS- 243 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARLAN AND PHILLIPS COUNTIES... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WOODRUFF...OR 11 MILES NORTH OF PHILLIPSBURG...AND MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... WOODRUFF BY 250 PM CDT ALMA BY 300 PM CDT ORLEANS BY 305 PM CDT HUNTLEY BY 310 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 12, 3:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 SE ORLEANS 40.12N 99.44W
06/12/2007 E0.88 INCH HARLAN NE PUBLIC
&&
PFANNKUCHSpecial weather statement, Jun 12, 3:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT TUE JUN 12 2007 KSZ005-122045- PHILLIPS- 315 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PHILLIPS COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HARLAN COUNTY DAM...OR 17 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN PHILLIPS COUNTY BY 320 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:52 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 38 min |
Nearby
Flash Flood Watches in Nebraska, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.